U.S. doctors online nowAsk doctors free
CT
A 22-year-old female asked:

Had a yeast infection week and a half ago, treated with diflucan (fluconazole) and clotrimazole cream. can too much cream cause swelling and red of the vagina lips?

1 doctor answer2 doctors weighed in
Dr. Patrick Mckenna
A Verified Doctoranswered
Preventive Medicine 15 years experience
Possibly: Excessive application can cause some irritation, or this could represent an allergic reaction or sensitivity to the medication. Follow up with your provider to determine if you are sensitive/allergic.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 20-year-old female asked:
Can I take Fluconazole and Clotrimazole cream together for a yeast infection?
Dr. J. Lawrence Dohan
Dermatology 58 years experience
Yes: The cream is safe, can be used forever. Miconazole cream and ketoconazole are equivalent. Fluconazole pill is more effective, generally used once, per... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 36-year-old member asked:
Are there any medications besides diflucan (fluconazole) or miconzole cream for vaginal yeast infections?
Dr. Heidi Fowler
Psychiatry 26 years experience
Here are some OTC's.: Over- the – counter medicines for yeast infections include: micon 7, monistat, vagistat, (tioconazole) gynazole, femcare, gyne-lotrimin& mycelex.
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
Two days ago i was diagnosed with a yeast infection and prescribed one dose of diflucan (fluconazole). My vagina still itches and is sore. What now?
Dr. Christina Adberg
Gynecology 27 years experience
Wait, and . . .: It can take anywhere from 3 to 7 days for Diflucan to make you feel better. While you're waiting, you could use some over-the-counter cream like Gyne-... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 24-year-old female asked:
Cleared yeast infection w/ multiple rounds diflucan, but vagina still feels raw after a few weeks. No STDs. Can something else cause this?
Dr. Clarene Cress
Specializes in Pediatrics
Why yeast??: Recurrent yeast infection is uncommon unless one has been on recurrent antibiotics, low estrogen level ( if progesterone only bc) or tendency to high ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 53-year-old female asked:
I have swelling and redness. There is itching and sometimes burning after urination on my vulva. I have taken Diflucan but my symptoms remain. Which medication would work best to treat my symptoms and is this a yeast or bacterial infection?
Dr. Eva Pickler
Specializes in Obstetrics and Gynecology
Hard to say: Without an exam, it is difficult to diagnose what you describe. You should see your doctor for an exam to determine what is causing the symptoms in or... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 13, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.